Alert archive / Texas / Special Weather Statements in 2008

Special Weather Statement, NWS Fort Worth, TX

November 10, 2008Collin County, Texas

NWS Fort Worth, TX issued this special weather statement at Nov 10, 2008, 9:10 PM CST for Collin County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2008, 9:10 PM CST (03:10 UTC)
Expired
Nov 10, 2008, 9:45 PM CST
In force
35 min
Issued by
NWS Fort Worth, TX

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 107 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 110311
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST MON NOV 10 2008

TXZ104-110345-
COLLIN TX-
910 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COLLIN COUNTY

AT 910 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF WYLIE...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE...LOWRY
CROSSING...PRINCETON AND WYLIE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED 
ROADS AS THEY MAY BE WASHED OUT. A FLASH FLOOD WARNING IS IN EFFECT 
FOR PORTIONS OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3332 9629 3299 9629 3299 9656 3325 9659
TIME...MOT...LOC 0310Z 269DEG 29KT 3305 9643

$$

82/JLD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:38 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Nov 10, 5:38 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CST MON NOV 10 2008

.AVIATION...
WARM FRONT NOW STRETCHES FROM NEAR WICHITA FALLS...TO JUST WEST OF
DFW...TO WEST OF LUFKIN. STORMS ARE WEAKENING AS THEY MOVE EAST
OF THIS BOUNDARY. TSRA WILL EVENTUALLY REACH DFW AND DAL AS THE
ENTIRE LINE AREA OF CONVECTION SHIFTS SLOWLY EAST. WILL SHOW
PREVAILING TSRA UNTIL 04Z AND THEN RA FOR A FEW HOURS THEREAFTER.
LACK OF A FRONTAL PASSAGE...A STRONG LLJ...AND LEFTOVER LOW LEVEL
MOISTURE WILL CONTRIBUTE TO IFR CIGS AND BR FOR A FEW HOURS
TOMORROW MORNING. DAL AND ACT WILL SEE ANOTHER ROUND OF CONVECTION
BETWEEN 10 AND 16Z TOMORROW AS THE COLD FRONT FINALLY MOVES
THROUGH. WINDS AT ALL SITES WILL BECOME NORTHWEST BETWEEN 20-23Z
TOMORROW EVENING.

SH/13

&&

.PREV DISCUSSION... /ISSUED 327 PM CST MON NOV 10 2008/
COMPLEX FORECAST SITUATION HEADED INTO THIS EVENING AND TONIGHT
WITH WARM FRONT DRAPED ACROSS THE SOUTHWEST HALF OF THE CWA THIS
EVENING AND STRONG UPPER LOW MOVING THROUGH THE SOUTHERN PLAINS.
LATEST SURFACE ANALYSIS SUGGESTS THAT EFFECTIVE WARM FRONT LIES
NEAR THE SURFACE LOW IN THE TEXAS PANHANDLE TO WICHITA FALLS TO
HILLSBORO TO NEAR BEAUMONT ON THE TEXAS COAST. 18Z NAM HAS A GOOD
HANDLE ON THE INSTABILITY ACROSS THE CWA...ALTHOUGH IT IS A LITTLE
FAR EAST WITH THE WARM FRONT. W/V IMAGERY SHOWS TRAILING S/W
MOVING INTO FAR WEST TEXAS ATTM...AND THIS WILL MOVE INTO CENTRAL
TEXAS OVER THE NEXT SEVERAL HOURS HELPING SUSTAIN SYNOPTIC LIFT
ACROSS THE AREA. LATEST RUNS OF THE GFS/NAM INDICATE THAT UPPER
JET MAX WILL ALSO IMPINGE ON THE AREA THIS EVENING INCREASING THE
DIVERGENT FLOW ALOFT.

ONGOING ACTIVITY SHOULD CONTINUE INTO THE EVENING AND BECOME
INCREASINGLY ELEVATED AS STORMS MOVE EAST OF THE WARM FRONT
PARTICULARLY ACROSS THE NORTHERN COUNTIES. HAIL WOULD BE PRIMARY
THREAT IN THESE AREA. FARTHER SOUTH...SHOWER AND THUNDERSTORM
ACTIVITY WILL INCREASE IN COVERAGE AS UPPER LIFT INCREASES THIS
EVENING. AREAS PRIMARILY SOUTH AND WEST OF A BRECKENRIDGE TO ATHENS
LINE WILL HAVE THE GREATEST DAMAGING WIND AND TORNADO THREAT INTO
THE NIGHTTIME HOURS. SURFACE BASED INSTABILITY OF 500-750J/KG
COMBINED WITH STRONG LOW LEVEL SHEAR WILL CONTINUE TO SUPPORT
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IN
ADDITION...WITH PWS IN EXCESS OF 1.5 INCHES...SOME OVERNIGHT HEAVY
RAINFALL WILL ALSO BE POSSIBLE IN AREAS WHERE TRAINING OCCURS.

ACTIVITY WILL LINGER AROUND...PRIMARILY ACROSS THE EASTERN HALF OF
THE CWA ON TUESDAY AND INTO TUESDAY NIGHT. HAVE ALSO RETAINED SOME
LOW POPS INTO WEDNESDAY AS LINGERING TROF WILL BE SLOW TO MOVE OUT
OF SOUTHERN TEXAS. BEYOND MIDWEEK...HAVE KEPT THE FORECAST DRY. A
FRONT WILL MOVE THROUGH THE AREA BY THE WEEKEND WITH MUCH COOLER
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  78  55  73  53 /  80  30  20  20  10
WACO, TX              63  81  55  78  54 /  80  60  30  20  10
PARIS, TX             52  69  51  68  47 /  90  50  20  20  10
DENTON, TX            57  78  52  70  51 /  80  30  20  20  10
MCKINNEY, TX          57  76  54  70  47 /  90  40  20  20  10
DALLAS, TX            60  78  55  73  53 /  80  40  20  20  10
TERRELL, TX           60  77  57  74  51 /  90  50  30  20  10
CORSICANA, TX         62  76  57  73  51 /  90  70  40  20  10
TEMPLE, TX            63  80  57  78  53 /  80  70  40  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/58
Hazardous weather outlook, Nov 10, 8:56 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST MON NOV 10 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
856 PM CST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS ALL OF NORTH
TEXAS THROUGH TONIGHT. ISOLATED TORNADOES AS WELL AS WIND GUSTS
OVER 60 MPH AND LARGE HAIL WILL BE POSSIBLE SOUTH OF A LINE FROM
RISING STAR...TO WEATHERFORD...TO BONHAM. FLASH FLOODING IS ALSO A
CONCERN WITH AMPLE MOISTURE IN PLACE AND TRAINING OF SHOWERS AND
THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL
AND SOUTHWESTERN NORTH TEXAS THROUGH 2 AM CDT TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERE WEATHER WILL BE ONGOING TUESDAY MORNING WITH A TORNADO
WATCH IN EFFECT UNTIL 2 AM CDT FOR PORTIONS OF NORTH TEXAS. IN
ADDITION...A COLD FRONT WILL MOVE INTO NORTH TEXAS BY MID
MORNING...TRIGGERING MORE THUNDERSTORMS THROUGHOUT THE DAY AS IT
MOVES SLOWLY SOUTHEAST AND EVENTUALLY STALLS. THE PRIMARY THREATS
FROM STORMS ON TUESDAY WILL BE LARGE HAIL AND DAMAGING
WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED DURING THE
AFTERNOON HOURS ALONG AND SOUTH OF THE FRONT. FLASH FLOODING WILL
ALSO BE A CONCERN WITH HIGH LOW LEVEL MOISTURE IN PLACE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOUTH OF A LINE FROM
RISING STAR...TO WEATHERFORD...TO BONHAM.

13

In the hours before

Special weather statement, Nov 10, 8:23 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
823 PM CST MON NOV 10 2008

TXZ118-131-133-110300-
TARRANT TX-JOHNSON TX-HOOD TX-
823 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY
  NORTHWESTERN JOHNSON COUNTY
  SOUTHWESTERN TARRANT COUNTY

AT 823 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF GRANBURY...MOVING NORTHEAST
AT 25 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR TOLAR...
ALSO MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BENBROOK...GRANBURY AND
OAK TRAIL SHORES.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3250 9795 3256 9783 3256 9755 3270 9754
      3277 9739 3249 9742 3229 9796
TIME...MOT...LOC 0223Z 241DEG 22KT 3253 9767
Local storm report, Nov 10, 8:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CST MON NOV 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     FLOOD            6 N STEPHENVILLE        32.31N  98.22W
11/10/2008                   ERATH              TX   LAW ENFORCEMENT

            FLOODING ON LOW SPOTS OF COUNTY ROADS NORTH PART OF
            COUNTY
Local storm report, Nov 10, 8:50 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 PM CST MON NOV 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLASH FLOOD      FORT WORTH              32.75N  97.34W
11/10/2008                   TARRANT            TX   NWS EMPLOYEE

            WATER 1 FOOT DEEP ON I-30 NEAR RIDGEMAR MALL
Special weather statement, Nov 10, 8:57 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CST MON NOV 10 2008

TXZ118-133-110330-
TARRANT TX-JOHNSON TX-
857 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN JOHNSON COUNTY
  SOUTHERN TARRANT COUNTY

AT 857 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
BENBROOK TO 7 MILES WEST OF JOSHUA...MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ARLINGTON...BENBROOK...
BURLESON...CROWLEY...DALWORTHINGTON GARDENS...EDGECLIFF...EVERMAN...
FOREST HILL...FORT WORTH...GODLEY...JOSHUA...KENNEDALE...MANSFIELD...
PANTEGO...RENDON AND VENUS.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. A FLASH FLOOD WARNING REMAINS IN
EFFECT FOR PORTIONS OF TARRANT COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3278 9708 3242 9709 3240 9755 3273 9751
TIME...MOT...LOC 0257Z 256DEG 26KT 3267 9740 3244 9746

82/JLD
Local storm report, Nov 10, 9:09 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CST MON NOV 10 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     FLASH FLOOD      ARLINGTON               32.69N  97.13W
11/10/2008                   TARRANT            TX   FIRE DEPT/RESCUE

            VEHICLES STRANDED AT I-30 AND COLLINS IN NORTH ARLINGTON
Special weather statement, Nov 10, 9:10 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST MON NOV 10 2008

TXZ104-110345-
COLLIN TX-
910 PM CST MON NOV 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COLLIN COUNTY

AT 910 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF WYLIE...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE...LOWRY
CROSSING...PRINCETON AND WYLIE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. A FLASH FLOOD WARNING IS IN EFFECT
FOR PORTIONS OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3332 9629 3299 9629 3299 9656 3325 9659
TIME...MOT...LOC 0310Z 269DEG 29KT 3305 9643

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:32 PM CSTSpecial Weather StatementFWDHood, Tarrant58 min
Nov 10, 6:44 PM CSTAreal Flood AdvisoryFWDTarrant2 hr
Nov 10, 6:49 PM CSTAreal Flood AdvisoryFWDComanche, Erath116 min
Nov 10, 7:09 PM CSTSpecial Weather StatementFWDErath36 min
Nov 10, 7:10 PM CSTSpecial Weather StatementFWDTarrant35 min
Nov 10, 7:11 PM CSTSpecial Weather StatementFWDCollin34 min
Nov 10, 7:29 PM CSTFlash Flood WarningFWDCollin, Denton, Tarrant3 hr
Nov 10, 7:30 PM CSTSevere Thunderstorm WarningFWDErath45 min
Nov 10, 7:37 PM CSTSpecial Weather StatementFWDTarrant23 min
Nov 10, 7:38 PM CSTFlash Flood WarningFWDComanche, Erath3 hr
Nov 10, 8:08 PM CSTSpecial Weather StatementFWDDallas67 min
Nov 10, 8:23 PM CSTSpecial Weather StatementFWDHood37 min
Nov 10, 8:41 PM CSTFlash Flood WarningFWDHood, Parker2 hr
Nov 10, 8:57 PM CSTSpecial Weather StatementFWDTarrant33 min
Nov 10, 8:59 PM CSTFlash Flood WarningFWDCollin, Dallas, Tarrant3 hr
Nov 10, 9:28 PM CSTSpecial Weather StatementFWDHunt32 min
Nov 10, 10:25 PM CSTRiver Flood WarningFWDDallas11 hr
Nov 10, 11:04 PM CSTSpecial Weather StatementFWDKaufman, Rockwall26 min
Nov 10, 11:59 PM CSTAreal Flood WarningFWDDallas, Tarrant3 hr
Nov 11, 2:05 AM CSTSpecial Weather StatementFWDPalo Pinto25 min
Nov 11, 2:28 AM CSTSpecial Weather StatementFWDParker32 min
Nov 11, 3:03 AM CSTAreal Flood WarningFWDDallas3 hr
Nov 11, 3:10 AM CSTSpecial Weather StatementFWDTarrant35 min
Nov 11, 3:18 AM CSTSevere Thunderstorm WarningFWDEastland57 min
Nov 11, 3:35 AM CSTSpecial Weather StatementFWDTarrant25 min
Nov 11, 3:40 AM CSTSpecial Weather StatementFWDCollin35 min
Nov 11, 3:48 AM CSTSpecial Weather StatementFWDErath27 min
Nov 11, 3:56 AM CSTSpecial Weather StatementFWDDallas34 min
Nov 11, 4:06 AM CSTSevere Thunderstorm WarningFWDErath39 min
Nov 11, 4:44 AM CSTSpecial Weather StatementFWDHood, Somervell31 min
Nov 11, 5:02 AM CSTSpecial Weather StatementFWDHunt28 min
Nov 11, 5:09 AM CSTSpecial Weather StatementFWDJohnson36 min
Nov 11, 5:37 AM CSTSpecial Weather StatementFWDCoryell, Lampasas23 min
Nov 11, 6:01 AM CSTSevere Thunderstorm WarningFWDCoryell59 min
Nov 11, 6:44 AM CSTSevere Thunderstorm WarningFWDMcLennan61 min
Nov 11, 7:32 AM CSTSpecial Weather StatementFWDFalls28 min
Nov 11, 9:29 AM CSTRiver Flood WarningFWDDallas25 hr
Nov 11, 5:45 PM CSTSpecial Weather StatementFWDMilam30 min
Nov 11, 5:55 PM CSTSpecial Weather StatementFWDMilam35 min

Nearby

Special Weather Statements in Texas, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.